MAUDE Adverse Event Report: MICROLINE SURGICAL INC. RENEW FENESTRATED GRASPER FORCEPS TIPS; MANUAL DETACHABLE SURGICAL INSTRUMENTS

MICROLINE SURGICAL INC. RENEW FENESTRATED GRASPER FORCEPS TIPS; MANUAL DETACHABLE SURGICAL INSTRUMENTS
Model Number 3222
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is pending the return of the device.
 
Event or Problem Description
When grasping a very thick-walled gallbladder, a ""branch"" of the grasping forceps broke off, landed behind the liver, was localized by x-ray, and was easily removed laparoscopically.The rest of the operation was unproblematic.
 
Additional Manufacturer Narrative
The device was returned, decontaminated and visually inspected.It was returned with a broken bottom jaw near the hinge point.Upon visual inspection, this complaint is confirmed.Because of the condition of the returned device, a functional test was not possible.The type of damage observed may be the result of excessive force or stress applied to the tip of the device.If the jaws of the device are activated on hard material or used outside of their intended use, they may be compromised.It is unlikely that the device left microline inc in this condition, because all devices are 100% inspected for damages and imperfections.This is an uncommon issue in the field, the first occurrence this year (2020).The most probable root cause may be attributed to an excessive force applied to the jaws.This is a known issue with this device.A corrective action is in progress to strengthen the jaw and eliminate the issue.This action should be completed by the end of october 2020.
 
Event or Problem Description

Brand Name
RENEW FENESTRATED GRASPER FORCEPS TIPS
Common Device Name
MANUAL DETACHABLE SURGICAL INSTRUMENTS
Manufacturer (Section D)
MICROLINE SURGICAL INC.
50 dunham road
suite 1500
beverly MA 01915
MDR Report Key10520242
Report Number1223422-2020-00007
Device Sequence Number2757431
Product Code GEI
UDI-Device Identifier00811099010067
UDI-Public00811099010067
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K981389
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2025
Device Model Number3222
Device Catalogue Number3222
Device Lot Number00151283
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 09/08/2020
Supplement Date Received by Manufacturer09/08/2020
Initial Report FDA Received Date09/11/2020
Supplement Report FDA Received Date10/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age21 YR
Patient Weight120